Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 732, NWS Norman, OK

August 4, 2017Carter County, Jefferson County, Love County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Aug 4, 2017, 6:15 PM CDT for Carter County, Jefferson County, Love County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2017, 6:15 PM CDT (23:15 UTC)
Expired
Aug 4, 2017, 6:45 PM CDT
In force
30 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Carter County, OK, Jefferson County, OK, Love County, OK

The radar

The Altus AFB radar (KFDR), 134 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.3 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2017-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 910 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2017-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
910 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1087 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

616 
WUUS54 KOUN 042315
SVROUN
OKC019-067-085-042345-
/O.NEW.KOUN.SV.W.0732.170804T2315Z-170804T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
615 PM CDT FRI AUG 4 2017

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  East central Jefferson County in southern Oklahoma...
  Northwestern Love County in southern Oklahoma...
  Southwestern Carter County in southern Oklahoma...

* Until 645 PM CDT

* At 615 PM CDT, a severe thunderstorm was located 8 miles southwest
  of Wilson, moving northeast at 10 mph.

  HAZARD...60 mph wind gusts and penny size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Wilson, Grady, Courtney and Petersburg. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3394 9760 3395 9759 3398 9764 3399 9767
      3399 9769 3401 9773 3421 9752 3407 9737
      3391 9751 3391 9753
TIME...MOT...LOC 2315Z 221DEG 9KT 3407 9752 

HAIL...0.75IN
WIND...60MPH
 
$$

..speg.
1 follow-up statement
800 
WWUS54 KOUN 042340
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
640 PM CDT FRI AUG 4 2017

OKC019-067-085-042349-
/O.EXP.KOUN.SV.W.0732.000000T0000Z-170804T2345Z/
Jefferson OK-Love OK-Carter OK-
640 PM CDT FRI AUG 4 2017

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JEFFERSON...
NORTHWESTERN LOVE AND SOUTHWESTERN CARTER COUNTIES WILL EXPIRE AT 645
PM CDT...
                
The storm which prompted the warning is weakening. Winds of 50 to 60 
mph will still be possible through 645 pm, but the storm is expected 
to continue to weaken. Therefore the warning will be allowed to 
expire.

LAT...LON 3394 9760 3395 9759 3398 9764 3399 9767
      3399 9769 3401 9773 3421 9752 3407 9737
      3391 9751 3391 9753
TIME...MOT...LOC 2339Z 221DEG 9KT 3411 9747 

$$

..speg.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:55 PM CDT, 3 hours 20 minutes earlier.

Area forecast discussion, Aug 4, 2:55 PM CDT, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Norman OK
255 PM CDT Fri Aug 4 2017

.DISCUSSION...
A few showers and thunderstorms should develop across mainly
far southern Oklahoma and western north Texas near a weak cold
front this afternoon. The northern half of Oklahoma will be dry
through mid/late evening.

A rapid transport of higher theta-e air will occur this evening and
overnight, as a strong low level jet develops over the southern
and central Plains. The 12z experimental HRRR develops scattered
to numerous thunderstorms across central and northern Kansas
mainly after midnight. Storms that form should develop into an MCS
with an east to southeast movement through early to mid morning
Saturday. Other operational models develop convection farther
south overnight including parts of northern Oklahoma. An outflow
boundary from overnight convection may move into northern and
perhaps central Oklahoma. This boundary may help focus
thunderstorms Saturday afternoon as temperatures warm into the
90s. Overall confidence in this is low.

A more likely scenario for thunderstorms Saturday afternoon and
evening will be along and near a cold front in central and southern
Kansas.  Instability and shear will support strong to severe storms,
especially through the evening hours. Thunderstorms should
continue to develop and move southward across northern and
western Oklahoma Saturday evening. Areas of heavy rain and strong
wind gusts will be possible through the overnight hours. Showers
and storms will continue into Sunday morning...but intensity and
coverage should gradually decrease as a low level jet weakens.

Additional storms should form again Sunday afternoon and evening,
especially across southern Oklahoma and western north Texas near
a cold front. Rain and thunderstorms may continue into Monday
along and north of a surface and elevated boundary. By Tuesday and
Wednesday, enough dry air should move into the area that rain and
storm chances will be rather low. Another wave will approach the
area by late next week bringing another chance of rain and
thunderstorms. Overall next week will bring another period of
below average temperatures.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  70  93  74  90 /  20  10  70  30
Hobart OK         72  96  74  94 /  10  20  50  20 At this
time,
Wichita Falls TX  74  97  77  97 /  20  10  30  30
Gage OK           72  95  68  88 /  20  40  60  20
Ponca City OK     68  92  72  87 /  30  40  70  50
Durant OK         72  93  76  92 /  20  10  40  50

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&
Hazardous weather outlook, Aug 4, 11:40 AM CDT, 6 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1140 AM CDT Fri Aug 4 2017

OKZ004>048-050>052-TXZ083>090-051100-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1140 AM CDT Fri Aug 4 2017

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western
north Texas.

.DAY ONE...This afternoon through Tonight...

.Thunderstorms...
No severe thunderstorms are expected through tonight.

A few slow moving thunderstorms will be capable of producing
gusty winds up to 50 mph and locally heavy rainfall this afternoon
and evening in southern Oklahoma and north Texas.

After midnight tonight, additional thunderstorms with heavy
downpours and gusty winds may occur across the northern half
of Oklahoma.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

.Thunderstorms...
Thunderstorm chances will continue through next Thursday across
parts of Oklahoma and north Texas. A few strong to severe
thunderstorms with damaging winds will be possible at times,
especially late Saturday afternoon and night.

.Heavy Rain/Flooding...
Showers and thunderstorms may produce locally heavy rainfall
across the area anytime Saturday through next Thursday, especially
Saturday night through Monday. Several inches of rainfall may
occur across parts of Oklahoma and north Texas now through the
middle of next week. The heavy rainfall may result in flooding.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

MBS/CmS

In the hours before

Special weather statement, Aug 4, 4:46 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
446 PM CDT FRI AUG 4 2017

TXZ089-042215-
Archer TX-
446 PM CDT FRI AUG 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Archer County Until
515 PM CDT...

AT 441 PM CDT, a strong thunderstorm was located over Mankins, moving
southeast at 15 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts over 50 MPH...
Heavy rainfall resulting in reduced visibility...

Locations impacted include...
Holliday and Mankins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3378 9888 3383 9885 3379 9855 3359 9871
TIME...MOT...LOC 2141Z 301DEG 15KT 3377 9879

03
Special weather statement, Aug 4, 6:03 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
603 PM CDT FRI AUG 4 2017

OKZ045-046-050-042330-
Love OK-Carter OK-Jefferson OK-
603 PM CDT FRI AUG 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Love...southwestern
Carter and southeastern Jefferson Counties Until 630 PM CDT...

AT 601 PM CDT, a strong thunderstorm was located 7 miles northwest of
Rubottom, moving east at 5 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts over 50 MPH...
Heavy rainfall resulting in reduced visibility...
Frequent cloud to ground lightning...

Locations impacted include...
Leon, Rubottom, Grady, Courtney and Petersburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

&&

LAT...LON 3383 9745 3384 9746 3389 9745 3392 9749
      3390 9755 3390 9759 3392 9760 3395 9759
      3399 9765 3399 9768 3394 9773 3411 9772
      3414 9730 3388 9733 3388 9734 3385 9733
      3386 9734 3382 9737
TIME...MOT...LOC 2301Z 275DEG 6KT 3402 9753

03

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 11:27 PM CDTSpecial Weather StatementOUNCleveland48 min
Aug 4, 6:03 PM CDTSpecial Weather StatementOUNLove27 min
Aug 4, 6:48 PM CDTSpecial Weather StatementOUNLove27 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.